Alert archive / Florida / Dense Fog Advisories in 2021

Dense Fog Advisory 21, NWS Tampa Bay, FL

December 12, 20214 counties in Florida

NWS Tampa Bay, FL issued this dense fog advisory at Dec 12, 2021, 8:56 AM EST for 4 counties in Florida. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2021, 8:56 AM EST (13:56 UTC)
Expired
Dec 12, 2021, 11:00 AM EST
In force
2 hr
Issued by
NWS Tampa Bay, FL

Counties Hernando County, FL, Hillsborough County, FL, Pasco County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 52 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 1.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WWUS72 KTBW 121356
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
856 AM EST Sun Dec 12 2021

FLZ050-148-149-151-248-249-251-121600-
/O.NEW.KTBW.FG.Y.0021.211212T1356Z-211212T1600Z/
Pinellas-Coastal Hernando-Coastal Pasco-Coastal Hillsborough-
Inland Hernando-Inland Pasco-Inland Hillsborough-
Including the cities of St. Petersburg, Clearwater, Largo, 
Hernando Beach, Bayport, Port Richey, Hudson, Tampa, 
Apollo Beach, Westchase, Brooksville, Spring Hill, Dade City, 
Zephyrhills, Brandon, Plant City, and Sun City Center
856 AM EST Sun Dec 12 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WHAT...Visibility one quarter mile in dense fog.

* WHERE...Pinellas, Coastal Hernando, Coastal Pasco, Coastal 
  Hillsborough, Inland Hernando, Inland Pasco and Inland 
  Hillsborough Counties.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this dense fog advisory went out at Dec 12, 6:45 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Dec 12, 6:45 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
645 AM EST Sun Dec 12 2021

.AVIATION...
Patchy fog across the region, dense in some spots, will linger until
around 14-15Z, with VFR then expected for the rest of the day. Light
winds this morning become northwest to north later today and then
northeast tonight.

&&

.Prev Discussion... /issued 305 AM EST Sun Dec 12 2021/

DISCUSSION...
A weakening cold front is currently pushing through the panhandle.
This front will work its way south through the state today but will
have little effect on the area. The main impacts will be felt
along the Nature Coast where a few showers will be possible and
temperatures will stay in the 70's today.

For the work week temperatures will rebound quickly for the Nature
coast as ridging in the Gulf quickly returns. The work week will be
a quiet but warm one with strong ridging remaining over the state.
Temperatures each day is expected to be at or near record breaking.

AVIATION...
IFR and LIFR conditions will be possible through around 14z due to
fog and low CIGS. After that VFR conditions will remain for the
rest of the TAF period with light winds.

MARINE...
A weak cold front will push through today with a possible
shower or two across our northern waters. Besides that the only
marine hazards will be possible sea fog across the area this morning
through the early afternoon. Ridging will return for the work
week with light winds and no boating hazards expected.

FIRE WEATHER...
Patchy dense fog will be possible across the area this morning.
Besides that no major fire weather are expected over the next few
days.

&&

.Preliminary Point Temps/PoPs...
TPA  82  67  83  68 /  10   0  10   0
FMY  87  67  86  68 /   0  10  10   0
GIF  84  64  83  66 /  20  10  10  10
SRQ  81  64  83  66 /   0   0  10   0
BKV  81  59  81  60 /  20   0  10   0
SPG  80  68  80  69 /  10   0  10   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

AVIATION...05/Carlisle
Previous Discussion...Shiveley

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 8:55 AM ESTMarine Dense Fog AdvisoryTBW2 hr

Nearby

Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.